Hail, Nemaha
- When
- April 8, 10:00 PM CST
- Where
- Nemaha County, 4 mi W of Brock
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.483, -96.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 8, 2:01 PM CST, 7 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 301 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS ARE PRECIP...MAINLY TONIGHT AND LATER TUESDAY...WITH TEMPERATURES A SECOND CONCERN. IN THE SHORT TERM...I REMAIN SCEPTICAL ABOUT THE SPC MODERATE RISK AREA IN SE CORNER NEB AND SW IA. THE WARM FRONT IN THE AREA IS CERTAINLY AN ACTIVE CONVERGENCE BOUNDARY...BUT DRY AIR ALOFT HAS RESULTED IN LOWER SFC DEW POINTS AS IT MIXES DOWNWARD. MORE SIGNIFICANT MOISTURE IS IN THE CU FIELD TO OUR SE...BUT EVEN THAT IS PRESENTLY CAPPED WITH DRY AIR. MODELS DO SUGGEST CONTINUED DEEPENING OF MOIST LAYER THROUGH EARLY TONIGHT AS MOISTURE CONTINUES TO ADVECT NORTH THROUGH EASTERN KS...BUT WE WILL LOSE THE AFTERNOON HEATING...AND MODELS STILL SUGGEST SOME MID LEVEL DRY CAPPING. WILL KEEP POPS ARND 40 PCT IN SE ZONES BUT BACK OFF TO THE NORTH. DOUBT OMA WILL SEE ANYTHING. NRN STREAM SYSTEM IS STRONG ENOUGH TO POP SOME TSTMS IN ERN WY...BY THIS SHOULD PASS NORTH OF US...LEAVING MOST OF OUR AREA BETWEEN SYSTEMS. WILL GO COOLER THAN GUIDANCE IN NORTH WITH LIGHT WINDS AND GOOD RADIATION CONDS...WHILE SOUTH MAY HAVE MORE WINDS AND CLOUDS. MODELS ARE IN FAIRLY DECENT AGREEMENT IN THE LATER PDS. PREFER SLOWER AND MORE NORTH TRACK ETA GIVES NRN PLAINS LOW ON TUESDAY BASED ON THE WESTERN TROUGH STILL DIGGING AND JET LIFTING OUT OF THE FRONT SIDE OF THE SYSTEM. OUR AREA SHOULD REMAIN IN FAIR WEATHER AND WEAK SFC RIDGE THROUGH MONDAY NIGHT...ALTHOUGH A FEW SHOWERS COULD LINGER INTO MONDAY MORNING IN THE SOUTHEAST AS SFC LOW ALONG FRONT LIFTS OUT. HAVE NO BIG QUARREL WITH NGM MOS. EXPECT CLOUDS TO BE IN THE INCREASE TUESDAY. SOUTHEAST COULD PICK UP SOME SHOWERS AND TSTMS BY LATE IN THE DAY AS SOUTHERN FRONT MAKES ANOTHER SURGE AHEAD OF SHORT WAVE EJECTING FROM WESTERN TROUGH. LOOKS LIKE A GOOD CHANCE OF PRECIP TUESDAY NIGHT IN THE SOUTHEAST AND A LESSER CHANCE IN THE NW AS A CLOSED LOW BEGINS TO APPROACH...WITH PRECIP LIKELY FOR ENTIRE AREA ON WED UNLESS WE GET INTO THE DRY SLOT. SERIES OF MINOR WAVES COULD KEEP COOL SHOWERY WEATHER ON THU AND FRIDAY...BUT NEXT WEEKEND LOOKS DRIER AS FLOW BECOMES MORE ZONAL AND A WEAK UPPER RIDGE APPROACHES. .OMA...NONE POLLACK
NEZ067-068-078-088-090415 - SEVERE THUNDERSTORM WATCH CLEARANCE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1025 PM CDT SUN APR 8 2001 SEVERE THUNDERSTORM WATCH 104 ISSUED AT 727 PM CDT THIS SUNDAY EVENING IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES OF SOUTHEAST NEBRASKA... CASS...JEFFERSON...LANCASTER AND SALINE. THE THUNDERSTORMS HAVE MOVED EAST AND SOUTH OF THESE COUNTIES. THE WATCH REMAINS IN EFFECT FOR OTOE...GAGE...JOHNSON...NEMAHA...PAWNEE AND RICHARDSON COUNTIES UNTIL 1 AM EARLY MONDAY. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090616- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1051 PM CDT SUN APR 8 2001 STORM SPOTTERS MAY STILL BE NEEDED UNTIL EARLY MONDAY IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS FROM AROUND BEATRICE EAST TO AUBURN AND FALLS CITY MAY STILL PRODUCE SEVERE WEATHER AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM EARLY MONDAY. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHWEST IOWA SOUTH AND EAST OF COUNCIL BLUFFS. A WARM FRONT SOUTHEAST COLORADO ACROSS THE SOUTHEAST TIP OF NEBRASKA TO CENTRAL IOWA AND ON THROUGH CENTRAL IOWA TO NORTHERN ILLINOIS WILL CONTINUE TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. POWERS
The Omaha radar (KOAX), 97 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240868.